Alert archive / Washington / Wind Advisories in 2008

Wind Advisory 3, NWS Seattle, WA

January 4, 2008San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Jan 4, 2008, 9:31 AM PST for San Juan County, Washington. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2008, 9:31 AM PST (17:31 UTC)
Expired
Jan 5, 2008, 10:00 AM PST
In force
24 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 5.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2008-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2008-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 325 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
325 m²/s²
0-3 km storm-relative helicity
528 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 041731
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
931 AM PST FRI JAN 4 2008

WAZ516-517-050000-
/O.UPG.KSEW.HW.A.0001.080105T0000Z-080105T1800Z/
/O.NEW.KSEW.HW.W.0002.080105T0000Z-080105T1800Z/
NORTH COAST-CENTRAL COAST-
931 AM PST FRI JAN 4 2008

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
PST SATURDAY FOR THE COAST...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING FOR THE COAST FROM 4 PM THIS AFTERNOON UNTIL 10 AM PST
SATURDAY. THIS WARNING REPLACES THE HIGH WIND WATCH ISSUED
EARLIER. 

STRONG SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH
WILL DEVELOP THIS AFTERNOON AND THEN BECOME SOUTH WITH GUSTS
NEAR 60 MPH TONIGHT BEFORE GRADUALLY SUBSIDING SATURDAY MORNING.

A HIGH WIND WARNING MEANS HIGH WINDS ARE OCCURRING OR IMMINENT.
HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES. SECURE ITEMS SUCH AS TRASH CANS...LAWN FURNITURE...AND
OTHER LOOSE OUTDOOR OBJECTS. 

$$

WAZ515-050000-
/O.NEW.KSEW.HW.W.0002.080104T1731Z-080105T0000Z/
WESTERN STRAIT OF JUAN DE FUCA-
931 AM PST FRI JAN 4 2008

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR
THE WESTERN STRAIT OF JUAN DE FUCA...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING FOR THE WESTERN STRAIT VALID UNTIL 4 PM PST THIS
AFTERNOON.

A NATIONAL WEATHER SERVICE SPOTTER IN CLALLAM BAY HAS RECORDED
SUSTAINED EAST WINDS OF 40 MPH WITH GUSTS TO 52 MPH THIS MORNING.
THE STRONG AND GUSTY EAST WINDS OF 30 TO 40 MPH WITH GUSTS AS
HIGH AS 60 MPH WILL PERSIST BEFORE DECREASING AND BECOMING SOUTH
THIS AFTERNOON.

A HIGH WIND WARNING MEANS HIGH WINDS ARE OCCURRING OR IMMINENT.
HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES. SECURE ITEMS SUCH AS TRASH CANS...LAWN FURNITURE...AND
OTHER LOOSE OUTDOOR OBJECTS.

$$

WAZ001-503-506-510-050000-
/O.UPG.KSEW.HW.A.0001.080105T0600Z-080105T1800Z/
/O.NEW.KSEW.WI.Y.0003.080105T0000Z-080105T1800Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
931 AM PST FRI JAN 4 2008

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST
SATURDAY FOR THE NORTHWEST INTERIOR...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY FOR THE NORTHWEST INTERIOR FROM 4 PM THIS AFTERNOON 
UNTIL 10 AM PST SATURDAY. THIS REPLACES THE HIGH WIND WATCH
ISSUED EARLIER.

SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH
THIS AFTERNOON AND THEN INCREASE FURTHER TO 25 TO 35 MPH WITH
GUSTS TO NEAR 55 MPH OVERNIGHT BEFORE GRADUALLY DIMINISHING
SATURDAY MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL
TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE
LOCAL POWER OUTAGES. 

$$

WAZ505-050000-
/O.NEW.KSEW.WI.Y.0003.080104T1731Z-080105T1800Z/
EAST PUGET SOUND LOWLANDS-
931 AM PST FRI JAN 4 2008

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST SATURDAY FOR THE EAST
PUGET SOUND LOWLANDS...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY
FOR THE EAST PUGET SOUND LOWLANDS UNTIL 10 AM PST SATURDAY.

AREAS OF GUSTY EAST WINDS TO 40 MPH HAVE BEEN OCCURRING IN THE
FOOTHILLS THIS MORNING. GUSTS WILL LIKELY REACH 50 MPH LATE THIS
MORNING OR EARLY AFTERNOON BEFORE DECREASING AND BECOME SOUTHERLY
LATER THIS AFTERNOON. THE SOUTHERLY WINDS HOWEVER WILL INCREASE TO
20 TO 30 MPH WITH GUSTS NEAR 50 MPH OVERNIGHT BEFORE SUBSIDING
SATURDAY MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL
TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE
LOCAL POWER OUTAGES. 

$$

WAZ504-507>509-511-512-050000-
/O.NEW.KSEW.WI.Y.0003.080105T0000Z-080105T1800Z/
SOUTHWEST INTERIOR-EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-
TACOMA AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
931 AM PST FRI JAN 4 2008

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST
SATURDAY FOR THE PUGET SOUND AND SOUTHWEST INTERIOR...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY FOR THE PUGET SOUND...INCLUDING THE KITSAP PENINSULA
AND HOOD CANAL AREA...AND THE SOUTHWEST INTERIOR...INCLUDING THE
LOWER CHEHALIS RIVER VALLEY...FROM 4 PM THIS AFTERNOON UNTIL 10
AM PST SATURDAY.

SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS AS HIGH
AS 50 MPH TONIGHT. THE STRONG WINDS WILL THEN GRADUALLY SUBSIDE
SATURDAY MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL
TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE
LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS
WINDS.

$$

WEATHER.GOV
3 follow-up statements
000 
WWUS76 KSEW 050006
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
406 PM PST FRI JAN 4 2008

WAZ515-050800-
/O.EXT.KSEW.HW.W.0002.000000T0000Z-080105T0800Z/
WESTERN STRAIT OF JUAN DE FUCA-
406 PM PST FRI JAN 4 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR
THE WESTERN STRAIT OF JUAN DE FUCA...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT TONIGHT.

WINDS HAVE DROPPED OFF ACROSS THE AREA BEHIND A FRONT THAT MOVED
THROUGH EARLIER THIS AFTERNOON. HOWEVER SOUTHEAST WINDS WILL PICK
UP AGAIN THIS EVENING TO 25 TO 35 MPH WITH GUSTS TO 60 MPH BEFORE
DIMINISHING AND BECOMING SOUTHWEST LATER TONIGHT.

A HIGH WIND WARNING MEANS HIGH WINDS ARE OCCURRING OR IMMINENT.
HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES. SECURE ITEMS SUCH AS TRASH CANS...LAWN FURNITURE...
AND OTHER LOOSE OUTDOOR OBJECTS.

$$

WAZ516-517-050815-
/O.CON.KSEW.HW.W.0002.000000T0000Z-080105T1800Z/
NORTH COAST-CENTRAL COAST-
406 PM PST FRI JAN 4 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY FOR
THE COAST...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. 

SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS NEAR 60
EARLY TONIGHT BEFORE GRADUALLY SUBSIDING SATURDAY MORNING.

A HIGH WIND WARNING MEANS HIGH WINDS ARE OCCURRING OR IMMINENT.
HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES. SECURE ITEMS SUCH AS TRASH CANS...LAWN FURNITURE...
AND OTHER LOOSE OUTDOOR OBJECTS.

$$

WAZ001-503-504-506>512-050815-
/O.CON.KSEW.WI.Y.0003.000000T0000Z-080105T1800Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-
TACOMA AREA-ADMIRALTY INLET AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
406 PM PST FRI JAN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY FOR THE
PUGET SOUND REGION...NORTHWEST INTERIOR...AND SOUTHWEST INTERIOR...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. 

SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO NEAR
50 MPH ACROSS THE AREA TONIGHT. WINDS THIS AFTERNOON WERE ALREADY
GUSTING TO 45 MPH ACROSS PORTIONS OF THE NORTHWEST INTERIOR WHERE
WIND GUSTS COULD REACH 55 MPH LATER TONIGHT. EXPECT THE STRONG
WINDS TO GRADUALLY SUBSIDE SATURDAY MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS
WINDS.

$$

WAZ505-050815-
/O.CON.KSEW.WI.Y.0003.000000T0000Z-080105T1800Z/
EAST PUGET SOUND LOWLANDS-
406 PM PST FRI JAN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY FOR
THE EAST PUGET SOUND LOWLANDS...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. 

GUSTY SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH WILL
DEVELOP TONIGHT BEFORE GRADUALLY DECREASING SATURDAY MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

$$

WEATHER.GOV
000 
WWUS76 KSEW 050711
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1111 PM PST FRI JAN 4 2008

WAZ515-051415-
/O.EXT.KSEW.HW.W.0002.000000T0000Z-080105T1800Z/
WESTERN STRAIT OF JUAN DE FUCA-
1111 PM PST FRI JAN 4 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM PST SATURDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 AM PST SATURDAY. 

SOUTHEAST WIND 25 TO 35 MPH WITH GUSTS TO 60 MPH WILL CONTINUE
INTO THE EARLY MORNING HOURS. THE WIND DIRECTION WILL SHIFT TO
SOUTHWESTERLY BETWEEN 3 AND 6 AM SATURDAY MORNING BUT REMAIN IN
THE 25 TO 35 MPH WITH GUSTS TO 60 MPH RANGE. THE WINDS WILL
DIMINISH LATE SATURDAY MORNING.

A HIGH WIND WARNING MEANS HIGH WINDS ARE OCCURRING OR IMMINENT.
HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES. SECURE ITEMS SUCH AS TRASH CANS AND OTHER LOOSE
OUTDOOR OBJECTS.

$$

WAZ516-517-051415-
/O.CON.KSEW.HW.W.0002.000000T0000Z-080105T1800Z/
NORTH COAST-CENTRAL COAST-
1111 PM PST FRI JAN 4 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. 

SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 60 MPH ARE EXPECT
THROUGH THE EARLY MORNING HOURS ON SATURDAY. THE WINDS WILL SWITCH
TO SOUTHWEST BETWEEN 3 AND 6 AM SATURDAY. WIND SPEEDS WILL REMAIN
IN THE 25 TO 35 MPH WITH GUSTS TO 60 MPH RANGE. THE WINDS WILL
DIMINISH LATE SATURDAY MORNING.

A HIGH WIND WARNING MEANS HIGH WINDS ARE OCCURRING OR IMMINENT.
HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES. SECURE ITEMS SUCH AS TRASH CANS...AND OTHER LOOSE
OUTDOOR OBJECTS.

$$

WAZ001-503>512-051415-
/O.CON.KSEW.WI.Y.0003.000000T0000Z-080105T1800Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
1111 PM PST FRI JAN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. 

SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH WILL
CONTINUE THROUGH MUCH OF SATURDAY MORNING. WINDS WILL DIMINISH LATE
SATURDAY MORNING. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS
WINDS.

$$

FELTON
WEATHER.GOV/SEATTLE
000 
WWUS76 KSEW 051351
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
551 AM PST SAT JAN 5 2008

WAZ515>517-051500-
/O.CAN.KSEW.HW.W.0002.000000T0000Z-080105T1800Z/
WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST-
551 AM PST SAT JAN 5 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH
WIND WARNING FOR THE NORTH AND CENTRAL WASHINGTON COAST...AND FOR
THE WESTERN PORTION OF THE STRAIT OF JUAN DE FUCA.

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
GRADUALLY DIMINISH TODAY AS DEEP LOW PRESSURE NEAR THE QUEEN
CHARLOTTE ISLANDS MOVES AWAY AND WEAKENS. 

$$

WAZ001-503>512-051800-
/O.CON.KSEW.WI.Y.0003.000000T0000Z-080105T1800Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
551 AM PST SAT JAN 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH WILL
CONTINUE UNTIL AROUND 10 AM THIS MORNING. WINDS WILL GRADUALLY
DIMINISH THIS AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS
WINDS.

$$


ALBRECHT
WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 4, 3:30 AM PST, 6 hours 1 minute earlier.

Area forecast discussion, Jan 4, 3:30 AM PST, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 AM PST FRI JAN 04 2008

.SYNOPSIS...A STRONG WEATHER SYSTEM WILL BRING PERIODS OF
RAIN...WITH SNOW OVER THE MOUNTAINS TODAY THROUGH SATURDAY. THIS
SYSTEM WILL ALSO GENERATE STRONG WINDS ALONG THE COAST AND POSSIBLY
VERY WINDY CONDITIONS INLAND SATURDAY MORNING. AFTER THIS SYSTEM
EXITS THE REGION...A VERY COOL SHOWERY AIR MASS WILL FOLLOW...WITH
SNOW SHOWERS POSSIBLE AT TIMES OVER THE INTERIOR LOWLANDS. AFTER A
BREAK LATE MONDAY...YET ANOTHER FRONTAL SYSTEM WILL SWING THROUGH
THE REGION TUESDAY.

&&

.SHORT TERM...A POWERFUL LOW NEAR 45N 132W CONTINUES TO CHURN CLOSER
TO THE COAST THIS MORNING AS A 200+ KT JET UNDERCUTS IT. SHIP
REPORTS IN THE VICINITY OF THE SURFACE LOW SUGGEST IT IS NEAR 960
MB...POSSIBLY A BIT LOWER. AN OCCLUDED FRONT WELL AHEAD OF THE UPPER
LEVEL LOW ITSELF IS EXPECTED TO REACH THE COAST BY MIDDAY THEN
QUICKLY CONTINUE TO MOVE EASTWARD ACROSS WESTERN WASHINGTON. WINDS
WILL INCREASE ALONG THE COAST TODAY AS THE FRONT MOVES ASHORE...WITH
MESOSCALE MODELS SHOWING 925 MB WINDS APPROACHING 50 KNOTS...SOME OF
WHICH COULD MIX DOWN TO THE SURFACE. HOWEVER...OF GREATER CONCERN IS
WHAT WILL HAPPEN AS THE SURFACE LOW MOVES ASHORE OVER NORTH CENTRAL
VANCOUVER ISLAND THIS EVENING. STRONG PRESSURE RISES ON THE BACK
SIDE OF THE LOW ARE EXPECTED TO CREATE A SECONDARY SURGE OF WIND.
THIS WILL IMPACT THE COAST FIRST...THEN THE INTERIOR OVERNIGHT INTO
SATURDAY MORNING. FOR NOW...WE HAVE A HIGH WIND WATCH IN EFFECT FOR
BOTH THE COAST AS WELL AS THE NORTH INTERIOR AS THEY STAND THE BEST
CHANCE OF HIGH WIND. HOWEVER...QUITE A SURGE COULD MAKE ITS WAY DOWN
THE STRAIT BEHIND THE LOW LATE TONIGHT AND THAT BEARS WATCHING.
QUITE COLD TEMPERATURES ALOFT ACCOMPANY THE UPPER LEVEL TROUGH AS IT
MOVES INTO WESTERN WASHINGTON ON SATURDAY WITH 500MB TEMPS DROPPING
TO -32C TO -36C. I EXPANDED ISOLATED THUNDERSTORM TO THE COAST
TONIGHT...BUT THEY MAY WELL NEED TO BE ADDED TO MUCH OF THE INTERIOR
FOR SATURDAYS FORECAST. BY SUNDAY MODEL 1000-850 MB THICKNESS VALUES
ARE NEAR 1290M WITH AN ABSENCE OF ANY REAL ONSHORE GRADIENT...FOR
VERY LOW SNOW LEVELS. ITS TOUGH TO PINPOINT ANY DETAILS THIS
EARLY...BUT SUFFICE TO SAY MOST SPOTS AWAY FROM THE COAST STAND A
CHANCE OF SEEING A LITTLE SNOW.

.LONG TERM...I DID NOT MAKE ANY CHANGES TO THE EXTENDED FORECAST AS
THE TREND OF ANY ACTIVE PATTERN IS EXPECTED TO CONTINUE. THE GFS
CONTINUES WITH BRINGING ANOTHER POTENT SYSTEM INTO THE REGION EARLY
TUESDAY WITH SEVERAL WEAKER SYSTEMS TO FOLLOW. 27

&&

.AVIATION...CLOSED UPPER LOW WILL SWING NE THROUGH SW BC TODAY
THROUGH THIS EVENING WITH SW FLOW ACROSS WA. RADAR SHOWING RAIN
INCREASING THIS MORNING WITH MOIST SOUTHERLY FLOW AS THE SFC. EXPECT
SHOWERS TO DEVELOP THIS AFTERNOON WITH AND ISOLATED THUNDERSTORM
POSSIBLE ALONG THE COAST. SOUTHERLY WINDS ACROSS THE INTERIOR WILL
INCREASE THIS EVENING AS THE SFC LOW HEADS INTO VANCOUVER ISLAND.
WINDY CONDITIONS EXPECTED ACROSS THE AREA THROUGH SAT AFTERNOON.

.KSEA...SYSTEM OFFSHORE WILL SPREAD RAIN THROUGH THE INTERIOR THIS
MORNING WITH SHOWERS EXPECTED DURING THE AFTERNOON. SOUTHERLY
GRADIENTS WILL INCREASE LATE THIS EVENING AS SFC LOW HEADS NE INTO
VANCOUVER ISLAND. EXPECT SOUTH WINDS TO INCREASE TO 15G25KT BY 03Z.
33

&&

.MARINE...WINDS WILL BE INCREASING ACROSS ALL WATERS TODAY AS DEEP
957 MB SFC LOW NEAR 45N AND 135W HEADS NE. THIS SYSTEM WILL HEAD
INTO VANCOUVER ISLAND THIS EVENING WITH FLOW SWITCHING TO SOUTHWEST
TO WEST...WITH A STRONG WESTERLY SURGE THROUGH THE STRAIT. STRONGEST
WINDS ACROSS PUGET SOUND/HOOD CANAL EXPECTED AFT 03Z THIS EVENING.
SWELLS WILL ALSO BE BUILDING TO OVER 25 FT LATE THIS EVENING. STRONG
SOUTHERLY WINDS WILL PERSIST THROUGH SAT AFTERNOON WITH WINDS EASING
A BIT SAT EVENING AS THE SFC LOW WEAKENS AND HEADS FURTHER N INTO
BC. A WEAKER SYSTEM WILL AFFECT THE REGION ON SUNDAY. 33

.SEW WATCHES/WARNINGS/ADVISORIES...
.GALE WARNING ALL WATERS.
.SMALL CRAFT ADVISORY FOR SEVERE BAR CONDITIONS AT THE GRAYS
HARBOR BAR ENTRANCE.
.HIGH SURF WARNING NORTH AND CENTRAL COAST.
.HIGH WIND WATCH NORTH AND CENTRAL WASHINGTON COAST AND THE NORTH
INTERIOR.
.SNOW ADVISORY OLYMPICS AND NORTHERN AND CENTRAL WASHINGTON CASCADES.

WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 4:19 AM PSTHigh Surf WarningSEW41 hr
Jan 4, 9:31 AM PSTHigh Wind WarningSEW20 hr

Nearby

Wind Advisories in Washington, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.